| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/30/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the nurse was inserting a picc and the introducer went through the skin on a pediatric patient but got hung up on the 1 cm into the tissue.The nurse had to get a microez insertion kit again.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged microintroducer is confirmed and was determined to be use-related.One 4.5 fr microintroducer was returned for evaluation.An initial visual observation revealed use residue on the sample, and the sheath tip was observed to be damaged.A microscopic observation revealed buckling and plastic deformation at the tip of the sheath.The observed damage can occur due to a steep insertion angle, inadequate skin nick, and/or forceful insertion against resistance.The product ifu states, "advance the microintroducer assembly over the guidewire.Using a twisting motion, advance the assembly into the vessel.If necessary, a small incision may be made adjacent to the guidewire to facilitate insertion of the sheath and dilator." this complaint will be recorded for future trending and monitoring purposes.